MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA ENGINE CANISTER; NRY

PENUMBRA, INC. PENUMBRA ENGINE CANISTER; NRY
Catalog Number PAPS3
Medical Device Problem Code Pressure Problem (3012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/02/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the left m1 segment of the middle cerebral artery (mca) using a penumbra engine canister (canister).During the procedure, the physician placed the canister on the penumbra engine pump (engine) and noticed only three lights would illuminate indicating that the engine was not at a full aspiration power.Therefore, the canister was removed.The procedure was completed using a new canister and the same engine.There was no report of an adverse effect to the patient.

Brand Name
PENUMBRA ENGINE CANISTER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key9269679
Report Number3005168196-2019-02034
Device Sequence Number2244156
Product Code NRY
UDI-Device Identifier00814548010007
UDI-Public00814548010007
Combination Product (Y/N)Y
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K180008
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/03/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPAPS3
Device Lot NumberS10271
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/03/2019
Initial Report FDA Received Date11/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age67 YR
Date Report Sent to FDA01/01/2005